Texas, 2010

Winter Storm and Winter Weather in Texas, February 23 to 24, 2010

February 23 to 24, 2010 · NWS LCH · 6 events in 6 counties and zones

The second winter storm to strike southeast Texas this month brought another round of sleet and snow from the evening hours on February 23rd into the morning hours on February 24th. 5 inches of snow was reported.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

The second winter storm to strike southeast Texas this month brought another round of sleet and snow from the evening hours on February 23rd into the morning hours on February 24th. The heaviest snow accumulations fell across Tyler County, where up to 2.5 inches of snow was reported.

Snow accumulations included 2.5 in Rockland, 2.0 in Colmesneil, 2.0 in Chester, 0.5 in Woodville, and trace amounts in Beaumont, Ebenezer, and Orange.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Feb 23, 6:55 PM CST, 5 minutes earlier.

Area forecast discussion, Feb 23, 6:55 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
655 PM CST TUE FEB 23 2010

.AVIATION...
AREAS OF LIGHT RAIN MOVING THRU SE TX AND SRN LA ATTM....SHOULD BE
SOME ISSUES WITH FREEZING RAIN EITHER IN CLIMBOUT OR DECENT INTO
LOCAL AIRPORTS. TAFS WILL BE IFR INTO THE OVERNIGHT HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  36  53  31  58  43 /  70  10   0   0  10
KBPT  35  53  33  58  47 /  70  10   0   0  10
KAEX  33  50  29  57  40 /  70  10   0   0  10
KLFT  36  53  32  57  43 /  70  20   0   0  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WINTER WEATHER ADVISORY UNTIL 9 AM CST WEDNESDAY FOR THE
     FOLLOWING ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
     CALCASIEU...EVANGELINE...JEFFERSON DAVIS...LAFAYETTE...
     RAPIDES...ST. LANDRY...UPPER ST. MARTIN...VERNON.

TX...WINTER WEATHER ADVISORY UNTIL 9 AM CST WEDNESDAY FOR THE
     FOLLOWING ZONES: HARDIN...JEFFERSON...ORANGE.

     WINTER STORM WARNING UNTIL 9 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: JASPER...NEWTON...TYLER.

GM...SMALL CRAFT ADVISORY UNTIL 9 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
     OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
     CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
     LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
     FROM 20 NM TO 60 NM.

&&
Hazardous weather outlook, Feb 23, 7:03 AM CST, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
703 AM CST TUE FEB 23 2010

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-241315-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
703 AM CST TUE FEB 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
AREAS OF RAIN WILL DEVELOP OVER THE AREA TODAY AS AN UPPER LEVEL
DISTURBANCE APPROACHES THE REGION FROM THE WEST. AS THIS SYSTEM
DRAWS IN COLDER AIR FROM THE NORTH...THE RAIN IS EXPECTED TO MIX
WITH SNOW OVER THE EAST TEXAS LAKES INTO WEST CENTRAL LOUISIANA
BY THIS AFTERNOON...TRANSITIONING FULLY TO SNOW BY THIS EVENING.

THE REST OF THE AREA WILL SEE A RAIN TO SNOW TRANSITION DURING THE
EVENING AND OVERNIGHT HOURS. AT THIS TIME...SNOW ACCUMULATIONS
ALONG AND NORTH OF A WOODVILLE...TO FORT POLK...TO MARKSVILLE LINE
OF 2 TO 2.5 INCHES ARE POSSIBLE...AND A WINTER STORM WARNING IS IN
EFFECT FOR THIS AREA. ACCUMULATIONS OF 1 TO 2 INCHES POSSIBLE
SOUTH OF THIS AREA TO THE I-10 CORRIDOR...AND A WINTER WEATHER
ADVISORY IS IN EFFECT FOR THIS AREA. ACCUMULATIONS OF 1 INCH OR
LESS ARE POSSIBLE SOUTH OF INTERSTATE 10...WITH NO SIGNIFICANT
PROBLEMS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ALL PRECIPITATION IS EXPECTED TO HAVE QUICKLY COME TO AN END BY
WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

13

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 winter weather, 1 winter storm. Local standard time, as filed.

Winter Weather, Newton

When
February 23, 7:00 PM CST to February 24, 5:00 AM CST
Where
Newton forecast zone
Reported by
Law Enforcement

Winter Weather, Jasper

When
February 23, 8:00 PM CST to February 24, 5:00 AM CST
Where
Jasper forecast zone
Reported by
Law Enforcement

Winter Storm, Tyler

When
February 23, 9:00 PM CST to February 24, 5:00 AM CST
Where
Tyler forecast zone
Reported by
Emergency Manager
Coordinates
30.771, -94.377 (the zone’s center; the record gives no point)

Winter Weather, Hardin

When
February 23, 9:00 PM CST to February 24, 3:00 AM CST
Where
Hardin forecast zone
Reported by
Public
Coordinates
30.332, -94.390 (the zone’s center; the record gives no point)

Winter Weather, Jefferson

When
February 23, 10:00 PM CST to February 24, 2:00 AM CST
Where
Jefferson forecast zone
Reported by
Public

Winter Weather, Orange

When
February 23, 10:00 PM CST to February 24, 2:00 AM CST
Where
Orange forecast zone
Reported by
Public

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, February 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 217594, 217593, 217592, 217597, 217595, 217596.